Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.
New guy has ED issues(19 Posts)
Been seeing a new guy for 4 months and all going well. At the start of the relationship, he was very keen for sex and always seemed up for it. There was never a problem with getting fired up. This was fine with me as I really fancy him. Six weeks in and he says that he has ED due to high blood pressure and is taking meds to get an erection. This is a complete surprise, given there was no indication of issues before. Recently, we were getting close on the couch but things did not progress as he said he could not get an erection. We were planning a weekend away and he is now saying that there may be "bedroom issues", due to his high blood pressure. He has medication to deal with the erection issues,. I really like the guy and want to be patient and understanding, but I am also feeling a little anxious about whether it's an attraction issue. Is it possible to go from being so full on without any signs of ED to having issues in the bedroom? In other respects he is very affectionate and attentive and makes arrangements to see him. The relationship is still newish so I want to be delicate in how I deal with this. Any advice / insight on how to deal with this would be appreciated.
There was no indication of problems because he was taking the ed medication- I presume something like viagra? I'm not aware of any ed meds that are long term, just short term fixes to be taken when required. I presume that Now he has told you about the ed he doesn't feel the need to pretend all is fine by taking the pills in secret. He's trying to see how you deal with the ed. And unfortunately you've jumped straight to it being about you and worrying he doesn't fancy you.
And no guy I know would pretend to have ed to cover up a lack of attraction! Most guys would say anything to avoid admitting to ed! If it's already making you insecure and doubt attraction So how are you going to deal with this long term?
That scenario sounds plausible and I assure you this hasn’t all been about me. The issue has cropped up in a new relationship - where trust is still being established - and I have responded as supportively as I can. However he has stopped taking the meds before dates so sex isn’t on the menu. Naturally I want to know why, but am finding it difficult to have the conversation with me in a sensitive manner. That’s what I’ve turned to this board as I want to be supportive and not a paranoid girlfriend.
Taking Viagra when you have high BP, is asking for a stroke...and not the good sort! Viagra raises your BP.
Thanks. Is this the case with all meds that work like Viagra?
Whatever the cause its almost certainly not an attraction issue.
Hmmm... might be due to a porn addiction? My ex was OK at first, but the novelty wears off quickly with porn addicts (their brain becomes "numb" due to seeing woman after woman) and they then struggle with erections. If they don't tackle it, they can have permanent ED.
My ex would be full on with coming onto me but the sex was often a big fail.
I could be wrong. For your sake, I hope I'm wrong.
I would be wondering about how he's dealing with his high blood pressure. Most people, not all of course, can lower their blood pressure significantly through diet and exercise. Blood pressure meds are devastating to a man's ability to maintain an erection. Is he overweight? How's his diet? Is he just relying on a magic pill to sort is bp out?
Sounds to me like the poor guy has lots of health stuff to navigate.
If he has uncontrolled high blood pressure, viagra and other drugs from similar classed are never going to be a long-term solution.
I wouldn't immediately presume porn addiction.
If you really like him as a person, and you are sexually attracted to each other... well ), if he is actively trying to solve the medical issues then he sounds worth sticking with.
Don't presume it is about you. It really does not sound like that.
He sounds like he is a nice guy, as you said you really like him, and that he is affectionate and attentive etc. He has also been very honest and forthcoming about his very sensitive and embarrassing issue.
Just as attraction and sexual chemistry is important and building in the beginning stages, so is trust (as you said). That goes both ways. He has trusted you with that problem, perhaps you should find it in your heart to trust him, to give him benefit of the doubt, that blood pressure is the real cause of this.
I do not think it is an attraction thing at all. He clearly likes you a lot and still very keen to spend time and make plans when he could easily find ways to get out of it.
Otherwise you have been getting on great. Give it a chance, and be sensitive and patient, as perhaps you would hope he would if you had any health issues or women's intimate problems that are beyond your control.
You never know it could be resolved soon with other treatment, and bring you closer together as things blossom even further. He will surely think higher of you for being so understanding and sticking by him.
If things don't work, these things happen, but at least you know you gave it a try and won't be wondering what could have been with someone who otherwise had potential.
If he didn’t find you attractive why would he be perusing a sexual relationship with you?
Contrary to what people may think Viagra etc does not guarantee an instant erection. Men still have to be aroused in just the same ways . It is often that an erection cannot be maintained as opposed to getting one in the first place . Maybe he was taking his Viagra in the hope of having sex initially . Why has he stopped taking now?
I wouldn't carry on, get out before you fall in love. I would be wondering about porn too, I couldn't be with a porn addict.
Ah, it didn't take long for porn to come into this I see.
Medication can switch the old chap off working almost instantly, it did for me not so long ago.
As someone else has said, if he's got BP issues and taking something like Viagra, he is asking for trouble and he should be careful. A stroke isn't much fun, I can tell you!
Give him some credit, he has said to you he has issues and why, it's not something that would have been easy for him.
Ah, I see it didn't take long for the men of mn to come along to defend their precious porn🙄
If that's a swipe at my comment, I think you'll find I didn't defend porn in any way, shape or form.
Personally, I don't like the stuff.
Viagra & similar are safe to take with high blood pressure and blood pressure medication. Viagra type drugs actually lower blood pressure temporarily. It should never be taken if the man has had a heart attack or stroke within the past 6 months.
Like many people on this thread he may be misinformed and thinks that he shouldn’t take Viagra with blood pressure medication, and therefore stopped taking it.
He can speak to his GP for reassurance.
Are you invested enough in the relationship to pursue his problems?
I would hazard a guess that he has recently been prescribed other medication (eg anti depressants) which retard sexual arousal. Or had a change to his BP meds.
Join the discussion
Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Get started »
Please login first.